I am new to this website so first off I will explain my story and hopefully there will be someone here that can give me some sort of insight that may be able to help. Being in pain on a daily basis is beginning to ruin my life....
Summary of my story: I have a burning/tingling pain in my scalp on a daily basis, when it gets really bad it can go down into my face and my neck, the only thing that temporarily makes me feel better is cold ice packs..... Here is the whole story... I just dont know what to do!!! :confused:
Here's the whole shibang:
I have been dealing with neurological problems for 2+ years now. I initially went to my 1st neurologist for migraines, he put me on a medication called Topomax which I swear to this day has ruined my life. My body immediately had a bad reaction to the medication- I started experiencing a tingling/burning sensation all over my scalp. I thought maybe it would just take some time for my body to adjust to the medication so I continued it for 3 weeks, after seeing no improvement I decided to stop the medication. Now, too little to late, I have done lots of research on this med and it says you should wean yourself off of it- not just abruptly stop the medication. I am not saying this is cause of my situation but I am saying that it is VERY IMPORTANT to always research any medication your doctor may put you on... they will not always give you all the information you need.
Now, 6+ months after not being on the Topomax- I am STILL having the effects... the only way I can describe it would be to imagine having a sunburn on your head and then poking it with pins and needles. Sounds crazy right? Imagine how crazy it would make you feel having to deal with it on a daily basis, from the time you wake up until the time you go to sleep.
Along with this I have suffered from massive memory loss, more so short term memory loss- but both long & short are bad. This forces me to write everything down or I will not ever remember anything. It becomes challenging and sometimes overwhelming especially at work but challenges are there to expand your mind right? =P
I also sometimes studder or slur my words, forget what I was going to say, or jumble it all together. This started occuring right after I suffered from 2 concussions w/in a 2 month period - Anyone who really knows me knows that I'm a talker so this has also been frustrating & challenging.
That is my life as of now. I have tried many doctors and they all seemed to be stumped. I am still trying to get clarity, today after my Dr. appt I finally felt refreshed for the 1st time in a long time. I actually went to a dr. who showed concern, didn't rush me out of her office like most of the other *****s I have been too. I am so sad to know that there are Dr.s out there that really could care less about your well being and only want your money.
Recap of Prescriptions I have been given:
Topomax- on it for 3 wks, worst medication I have ever taken and have experienced terrible side effects ever since I quit the medication cold turkey about a year ago.
Imipramine- Given this after the side effects continued from the Topomax, I was told it would help with the tingling/burning "brain zap" sensations I was still having. After being on it for about 3 months and noticing that it wasn't helping at all, I decided to wein myself of off it. The only thing this medication helped me with was sleep.... thats about it.
Zoloft- I take 100 mgs daily for anxiety/depression that has been caused by the constant pain, it has made life more tolerable but has not taken away the pain.
Nadolol- I have only taken 2 and a 1/2 tablets of this which was prescribed for "migraines" even though I am not convinced that this is what I am having b/c I consider it more to be "brain zaps", a tingling burning sensation. My Dr. said this medication would be fine to take with the Zoloft but after doing research on the interactions btwn the two it has become apparent that they are not safe to take together. Don't always trust your Dr.s word. Needless to say I have also stopped taking this medication... The sooner you put the side effects to an end, the better.
Maxalt- Given this as an "as needed" medication for the intensity of the pain, I've taken it once and noticed no improvement, also if you read the pamphlet that comes with this medication is says to be very careful when taking this medication if you are on Zoloft... how nifty.
Verapamil-is an L-type calcium channel blocker. It has been used in the treatment of hypertension, angina pectoris, cardiac arrhythmia, and most recently, cluster headaches. My headache specialist prescribed this to me after I had bad side effects from the Nadolol.
Along with this he wants me to use Frova as an as needed medication for when the pain is really intense .
NONE of these medications worked for me, and some have even put me in the hospital due to bad reactions.
At this point I am trying to think outside the box and try non-medicinal options- I've tried acupuncture and haven't notice much of a difference yet. The dr. I saw to get the acupuncture told me that he thinks the pain is due to my liver not riding of its toxins as it should...?? Which is not what I expected to here. He said if thats the case, it can cause heat to rise from my liver and cause the pain in my head...
PLEASE HELP- any insight/comments/suggestions would be greatly appreciated!!!!
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?